MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION CLEARLINK LUER ACTIVATED VALVE; SET, ADMINISTRATION, INTRAVASCULAR

BAXTER HEALTHCARE CORPORATION CLEARLINK LUER ACTIVATED VALVE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 2C8612
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during patient infusion of phenylephrine with a clearlink extension set, a leak occurred due to ¿broken apart¿ tubing.The location of the separation was specified as ¿where the y sites meet the tubing, the seam broke apart¿.The cause was not reported.It was reported one end of the tubing that was still connected to the patient¿s line was ¿back flowing filling¿ with blood which resulted in an estimated blood loss of less than 100ml.The hemoglobin level before and after the event was reported as stable and no blood transfusion was required.It was reported the ¿broken apart¿ tubing delayed the delivery of the medication infusion, which resulted in a blood pressure drop to ¿80s/40s¿.Prior to the delay, the blood pressure reading was ¿110¿s/70¿s¿.It was reported the patient was stable and did not require intervention.No additional information is available.
 
Additional Manufacturer Narrative
H10: the device was received for evaluation.During visual inspection, the tubing was observed separated from the first y-site clearlink in the downstream part.It was further revealed there was excess solvent in the circumference of the tubing.The reported condition was verified.The cause of the event was due to excess solvent from an incorrect execution of the assembly method by the solvent dispenser.A nonconformance has been opened to address this issue.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
CLEARLINK LUER ACTIVATED VALVE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key11436946
Report Number1416980-2021-01117
Device Sequence Number4611294
Product Code FPA
UDI-Device Identifier00085412070056
UDI-Public(01)00085412070056
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K112893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2025
Device Catalogue Number2C8612
Device Lot NumberR20J27082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRUM PUMP; SPECTRUM PUMP
Outcome Attributed to Adverse Event Other;